NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, September 28, 2016
Pharmacy and Medications
Viagra Caused Rash?
I have a problem with two rashes on my buttock. One the size of a quarter a larger one on the other buttock about a 2 & 1/2 inch long eclipse. My doctor said it may be a drug interaction rash and we have juggled medications. In two months the rash was nearly gone but on Friday I took a 50mg Viagra and on Saturday the rash was back at full intensity. My doctor has never considered Viagra and neither did I but now I suspect it. Possible????
There is a small (~2%) incidence of rash associated with sildenafil (Viagra). It is certainly a possibility, especially given the timing of the appearance/reappearance. I suggest discussing this again with your physician and trying a different medication in the same class. Other options include vardenafil (Levitra) or tadalafil (Cialis).
Michael Ganio, PharmD
Clinical Applications Pharmacist
Wexner Medical Center
The Ohio State University